MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 12 FT; ASSAY, SULFHEMOGLOBIN

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 12 FT; ASSAY, SULFHEMOGLOBIN
Model Number 72204925
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the light guide has been displaying a yellow-tone image, in addition the screens indicated the following message "incomplete white balance".There was a surgical delay of more than 30 minutes in the procedure and it was finished with the same faulty device.
 
Additional Manufacturer Narrative
Internal complaint reference case(b)(4).
 
Additional Manufacturer Narrative
H10 h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 5MM X 12 FT
Common Device Name
ASSAY, SULFHEMOGLOBIN
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16045841
Report Number3003604053-2022-00071
Device Sequence Number6220454
Product Code GJC
UDI-Device Identifier00885556643747
UDI-Public00885556643747
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204925
Device Catalogue Number72204925
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date12/24/2022
Supplement Report FDA Received Date02/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown